Aa
A
A
A
Close
Child Behavior Community
14.2k Members
Avatar universal

VYVANSE

My son has been taking 40 mg of vyvanse for a couple of years. It has been a week since he started 50 mg. He seems alot more agitated and annoyed with everybody and his impulse behavior is alot worse,very mouthy and disrespectful. is this a side effect of the vyvanse?
1 Responses
189897 tn?1441130118
COMMUNITY LEADER
    Sounds like he is at the "top of the therapeutic window"  as Dr. Parker calls it.  The dose is too high.
    Tell your doc immediately.   If the 40 was not working as well.  Its possible that having a high protein breakfast will be enough to make a difference.   V. should be good for 12 or so hours but "many don't feel it working, and therefore miss when it quits working."  When V "quits in the afternoon, the ability to finish tasks is done."  P125, New ADHD Medication Rules, Dr. Charles Parker.
   This link gives lots of good information.
              http://www.corepsych.com/2009/06/adhd-vyvanse-and-duration-doe-simplified/
   Hope these help.  I am also the CL on the ADHD forum if you have any other questions.
Have an Answer?
Top Children's Health Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments